Jump to content




Photo
- - - - -

Lamictal and itching


  • Please log in to reply
12 replies to this topic

#1 Blessings4Mama

Blessings4Mama

    Member

  • Member
  • Pip
  • 1 posts

Posted 02 February 2013 - 01:33 AM

Hi,

 I started taking lamictal about 6-8 weeks ago and am now up to 150mg this week I started having severe itching especially at night. I have NO rash (believe me I've checked 100 times because I'm so paranoid LOL) I see my Dr next week so I will talk to her but just wanted to see if anyone else has experienced this.

Thanks!

~Amanda

 




#2 werehorse

werehorse

    Member

  • Member
  • Pip
  • 542 posts

Posted 02 February 2013 - 01:36 AM

Oh my, yes. When I started lamictal I nearly scratched my skin off. No rash though, and it did eventually ease off, though I still think I am itchier than the average person.


@Were_Horse

 

http://werehorse.blogspot.co.uk

 

Current Dx: Persistent Mood Disorder Not Otherwise Specified
Current Rx: lamictal 100mg, depakote 1500mg, quetiapine 500mg, paroxetine 30mg

Previous Rx: fluoxetine, lofepramine, citalopram, risperidone, quetiapine, aripiprazole, amisulpride, carbamazepine


#3 bpladybug

bpladybug

    Your friendly bipolar Aunt

  • Member
  • Pip
  • 4385 posts

Posted 02 February 2013 - 02:48 AM

I would take some benedryl to help w the itching, but for SURE discuss this with  your Pdoc, 

and if you get a rash call, as soon as possible.


ladybuglove.jpg


'Mania is a dangerous Mistress.' BPLadybug

Bipolar 1
Treatment: 900 mgs Lithium, 900 mgs Neurontin, 400 mgs Seroquel, Xanax prn, Temazepam, fish oil, vitamins, Vit. D 5, 000 IU, exercize, some talk therapy and CBT Therapy. Exercize helps as does the Light Box; 30 mins every morning. I also have physical health challenges.


#4 amy5000

amy5000

    Member

  • Member
  • Pip
  • 65 posts

Posted 02 February 2013 - 09:54 AM

I have been having this issue since August. I have been on Lamictal for like two years now, but in August the evil flight attendant decided to gate check my bag with my meds at the last minute so I was without my Lamictal for just two days, but then all of the sudden I started to itch like crazy on my legs at night when I started taking it again at the same dose. At first I freaked out but I had no rash. Anyways, my pdoc and I are pretty sure I'm just allergic to the Lamictal and that it wasn't really helping me that much anyways so I have been titrating off of it since. She prescribed me hydroxyzine (an anti-histamine) to deal with the itching and it helps. It has been getting better as we lower the dose. 


dx: bipolar 2, gad, "mixed personality disorder" blah blah

meds: trileptal 300mg, viibryd 20mg, gabapentin 300mg PRN, clonazepam .5mg PRN


#5 tryp

tryp

    DBT = Diary Card Bingo

  • Inmate
  • 6426 posts

Posted 02 February 2013 - 10:21 AM

I got itchy on Lamictal - it got better.

 

People are very concerned about The Rash (and rightly so) but Lamictal is also known for other benign rashes and itches and hypersensitivities, so be cautious, but don't freak out either.

 

If it continues, you could consider switching to hypoallergenic soaps and detergents.  Sometimes that helps.  


Edited by tryp, 02 February 2013 - 10:22 AM.

Diag-nonsense: complex PTSD w/ recurrent depression
Tx: Lamictal (250) + prazosin (7.5) + therapy


#6 Savannah

Savannah

    Member

  • Member
  • Pip
  • 510 posts

Posted 02 February 2013 - 12:26 PM

Every time I have gone up on lamictal I get the itches. About 3 months ago I went to 500mg and now I just can't quite get rid of the itch.

I think wearing scratchy winter sweaters is making it last longer too.

Bipolar 1 with psychosis

Current meds: geodon 160mg, seroquel 500mg, prolixin 5 mg, lamictal 500mg, zoloft 150mg, trazadone 200mg, rozerem 8mg, Provigil 200mg


#7 eldorado

eldorado

    village idiot

  • Member
  • Pip
  • 1051 posts

Posted 02 February 2013 - 12:49 PM

No itchy for me, but I have been on it for years.


​BPI  and stuff   You are not your diagnosis. 

Indifference:  (noun)  The amount of time between when the event occurs and the pain manifests. 


#8 crtclms

crtclms

    Queen of Ergots

  • Inmate
  • 7845 posts

Posted 02 February 2013 - 03:41 PM

Almost all ACs can cause itching, although Lamictal is particularly good at it. I am itchy for a week or so after I raise my dose, but it mostly passes. I also get small patchy rashes on my forearms, but I did with tegretol, too.


Dx: Bipolar 1; GAD; Migraine w/ Aura; Migraine w/o Aura; Status Migrainosus
Rx: Alprazolam; Botox; Buproprion; CoQ10; Dihydroergotomine via IV Infusion; Flexeril; Green Coffee Bean Extract; Lamotrigine; Lithium; Magnesium Chloride; Metoclopramide; Midrin; Migranal; Prilosec; Promethazine; Riboflavin; Verapamil; Vitamin D3
Currently Shelved: Abilify; Amerge; Anaprox; Atenolol; Buspar; Cafergot; Cymbalta; Depakote; Di-Hydro-ergotamine, injected; Gabapentin; Geodon; Imitrex Tablets; Klonopin; Maxalt; Namenda; Nortriptyline; Norvasc; Propranolol; Prozac; Risperidone; Relpax; Sansert; Sumatriptan injectables; Tegretol; Trazadone; Zoloft; Zolpidem; Zomig; Zonegran


Affectations can be dangerous. -Gertrude Stein

 

I moderate Bipolar, Panic/Anxiety, Dissociative Disorders, Migraine, Seizures, Not Otherwise Specified, Anticonvulsants, Side Effects, Family Feud, and I Still Have Issues. PM me if you have any questions


#9 ducky

ducky

    Member

  • Member
  • Pip
  • 42 posts

Posted 02 February 2013 - 06:50 PM

I got itchy this time around with my lamictal. No rash just crazy itching everywhere! Since I've been on this dosage it's gotten better, but I'll probably have to increase soon so I'm not looking forward to it.


Biploar, borderline personality, panic disorder, PTSD

Meds: 100mgs lamictal, 1.5mgs invega, 1mg klonopin up to 3x a day as needed


#10 shortcircuit

shortcircuit

    Member

  • Member
  • Pip
  • 3 posts

Posted 05 May 2013 - 04:40 PM

Every time I've gone up in dosage or take my doses too close apart, I've gotten itchy. Never a rash though. I've just learned to expect it.


---

 

Diagnosed with Bipolar II

Meds: Lamictal 250mg, Abilify 2mg


#11 Savannah

Savannah

    Member

  • Member
  • Pip
  • 510 posts

Posted 05 May 2013 - 09:07 PM

When I went up to 500mg I actually got an innocent rash. I knew I was itchie but I went to the medco for an annual and he noticed the rash and gave me a cream.

When I have gone up on lamictal I have had to cut back on dri king dr dr pepper because when I dri k a lot of it I also get itchie.

Bipolar 1 with psychosis

Current meds: geodon 160mg, seroquel 500mg, prolixin 5 mg, lamictal 500mg, zoloft 150mg, trazadone 200mg, rozerem 8mg, Provigil 200mg


#12 2Spirals

2Spirals

    Keeping this human mind entertained.

  • Member
  • Pip
  • 719 posts

Posted 13 May 2013 - 05:14 PM

I just posted about this in a different lamictal itch thread today, actually.. how funny. Anyway, about a week ago I titrated from 50mg to 100mg of lamictal (this is the 2nd time I've been on lamictal) and in this same timerame have noticed intense itchiness all over my body. A few times I've scratched absent-mindedly so hard that I ended up with open sores where I scratched the skin completely off. 

 

I have no rash and am not particularly worried about having one. I am going to wait it out and see if the itchiness subsides over the next week or so. If it continues, (I am to stay at 100mg of lamictal as my daily dose), I will then consult my pdoc. I am hesitant, however, because I don't see what he can really do about it other than take me off of it, which I don't want to do because it has helped a lot.

 

The first time I was on it, I never experienced this itching. Or perhaps I did and don't remember. 

 

It has been interesting trying to figure out what was causing this itch problem, because about a month ago I started using different soap, and I also am suffering from springtime allergies. Finding that it is probably the lamictal and that a lot of people have this side effect then titrating makes me feel a bit better about it. Wish me luck! :-)


Diagnosis: Bipolar, Generalized Anxiety Disorder & Panic Disorder
Medications: Lamictal 200mg, Viibryd 40mg, 300mg Bupriopion (Wellbutrin) , Lorazepam 2mg (PRN), Abilify 7.5mg, Clonazepam 2mg, Seroquel 150mg
Old Medications: Buspar, Paxil, Lexapro, Lamictal, Topamax, Geodon, Clonazepam, Abilify, Seroquel XR, Citalopram, Risperidone


#13 Chaos

Chaos

    Member

  • Member
  • Pip
  • 25 posts

Posted 14 May 2013 - 06:02 AM

Lamictal makes me itch, though quite as badly as when I first started it. I also get little scabby patches all over my body. But I live with it because it has helped me so much.







The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.